MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. VENTRALIGHT ST MESH; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. VENTRALIGHT ST MESH; SURGICAL MESH
Catalog Number 5954124
Medical Device Problem Codes Defective Device (2588); Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Abdominal Pain (1685); Abscess (1690); Fistula (1862); Hematoma (1884); Seroma (2069)
Date of Event 04/13/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Based on the additional information received, no conclusions can be made.Per medical records review, about few months post implant of ventralight st mesh, patient was diagnosed with fistula, abscess, seroma, hematoma and abdominal pain.The instructions-for-use supplied with the device lists fistula, seroma, hematoma and pain as possible complications.This emdr represents the ventralight st mesh (device #4).An additional supplemental emdr was submitted to represent the ventrio mesh (device #1) and additional emdr's were submitted to represent the ventralight st mesh (device #2) and mesh ¿ ventralex (device #3).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : not returned.
 
Event or Problem Description
Addendum per additional information provided: (b)(6) 2015 - patient was diagnosed with incarcerated ventral hernia thereby underwent open repair with the implant of ventrio mesh (device #1).Per operative notes, ¿the adhesions were removed and the small bowel and right colon placed back into the peritoneal cavity.The old mesh was removed and a gore-tex patch (ventrio mesh - device #1) was used.The mesh was placed intraperitoneal and then secured with sutures attaching it to the mesh anteriorly and circumferentially.¿ (b)(6) 2016 - patient was diagnosed with recurrent incarcerated incisional hernia and spigelian hernia thereby underwent open repair with implant of ventralight st mesh (device #2).Per operative notes, ¿left lower quadrant lysis of adhesions were accomplished.Dissection was carried superiorly, the adhesions from the previous mesh were quite large and revealed the recurrent hernia superior to the mesh.A piece of ventralight st mesh (device #2) placed in elliptical fashion and tacked.¿ (b)(6) 2016 - patient was diagnosed with recurrent incarcerated incisional hernia thereby underwent open repair with implant of ventralex mesh (device #3) and partial removal of ventrio mesh (device #1).Per operative notes, ¿the hernia sac was encountered, the mesh had separated from the fascia on left lateral side of previous hernia repair that was dissected (device #1).The hernia sac was opened, it appeared that the medial side was densely adherent and there was no sign of recurrent hernia there.A large ventralex mesh (device #3) placed in the gap peritoneally in order to repair the gap between the previously placed mesh.The medial side was sutured to the previously placed mesh and the lateral side was sutured to the fascia using sutures.¿ (b)(6) 2016 - patient underwent removal of infected mesh (device #2 & device #3).(note, operative notes were not provided in the medical records).(b)(6) 2017 - patient was diagnosed with recurrent incarcerated incisional hernia thereby underwent open repair with implant of ventralight st mesh (device #4) and explant of ventrio mesh (device #1).Per operative notes, ¿the hernia sac was excised.There was 5 different pieces of previously placed mesh was seen and they were grown well in peritoneal surface.It was easy to excise and we did.Lysis of adhesions within peritoneal cavity and anterior separation of abdominal components was performed.A ventralight mesh (device #4) placed within peritoneal cavity and tacked." (b)(6) 2017 - patient was diagnosed with abdominal pain, hemorrhage with edema, abscess, hematoma, serosanguinous drainage and tissue granulation.Attorney alleges that the patient had abscess, adhesions, pain, bowel obstruction, bowel removal, hernia recurrence, pain, seroma, fistulae, infection and emotional injuries.It is also alleged that the patient had at least 4 surgical revisions/procedures after the ventrio mesh placement in 2015, ventralight st placement and ventralex placement in both in 2016.The damage caused by the bard mesh products is extensive and resulted in complete abdominal wall reconstruction.

Brand Name
VENTRALIGHT ST MESH
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC.
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED 3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
4018258495
MDR Report Key20243652
Report Number1213643-2024-094694
Device Sequence Number12590930
Product Code FTL
UDI-Device Identifier00801741031601
UDI-Public(01)00801741031601
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K101851
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 09/18/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number5954124
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/29/2024
Initial Report FDA Received Date09/18/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age61 YR
Patient SexFemale
Patient Weight122 KG